MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018 and (b)(6) 2019.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the zlb00 multifocal iol (intraocular lens) was noticed dislocated in the patient's eye after implantation.As a result, the lens was explanted.No incision enlargement, sutures or vitrectomy was required.The account commented that the explanted lens is not available for evaluation.No additional information was provided.
 
Additional Manufacturer Narrative
Additional info: additional information was received and it was learnt that the 68 year-old male patient had 20/20 vision the first week post implantation of the intraocular lens in his left eye (os).Reportedly, the vision then changed 1-2 weeks after surgery, and he became myopic.The date of onset of patient''s symptoms was reported as (b)(6) 2019 and the implanted lens was seen to be possibly shifted anteriorly.The lens was explanted and a zlb00 +18.5 was implanted as a replacement.The account commented that the patient had history of scleritis, spine disease, and he was a post lasik patient.The following fields were updated accordingly: age: 68.Sex/gender: male.Date of event: (b)(6) 2019.Patient code - 3191: myopic.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: in initial report, the year for date received by manufacturer was inadvertently reported as 02/16/2018, however the correct date is 2/16/2019.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8390690
Report Number9614546-2019-00187
Device Sequence Number16515627
Product Code MFK
UDI-Device Identifier05050474560680
UDI-Public(01)05050474560680(17)220330
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer03/05/2019
04/03/2019
10/25/2020
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date03/07/2019
04/03/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Date Report Sent to FDA01/01/2005